MAUDE Adverse Event Report: ENCORE MEDICAL L.P. HIGHLY CROSS-LINKED VITAMIN E UHMWPE TIBIAL INSERTS; INSERT, 3D EX SZ 8RT 9MM

ENCORE MEDICAL L.P. HIGHLY CROSS-LINKED VITAMIN E UHMWPE TIBIAL INSERTS; INSERT, 3D EX SZ 8RT 9MM
Model Number 392-09-708
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the knee was infected, so they removed the poly, washed it out and put in a new poly that was the same size.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 5.7 yrs apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
HIGHLY CROSS-LINKED VITAMIN E UHMWPE TIBIAL INSERTS
Common Device Name
INSERT, 3D EX SZ 8RT 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8831946
Report Number1644408-2019-00697
Device Sequence Number335090
Product Code OIY
UDI-Device Identifier00888912120289
UDI-Public(01)00888912120289
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Model Number392-09-708
Device Catalogue Number392-09-708
Device Lot Number59604082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR